MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV SOLO SP 4F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV SOLO SP 4F DL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of kinked stylets was confirmed; however, the root cause was not identified.The product returned for evaluation was one three 4fr d/l powerpicc provena catheter kits.All three kits were received in their original sealed packages.The packages were unremarkable.The kits were opened and the included guidewires, catheters and inlaid stylets were inspected.The components appeared unremarkable.The lengths of the magnet strings were measured in all three stylet and found to be within manufacturing specifications.Microscopic inspection of the returned guidewires, catheters and stylets was unremarkable.The magnets within all three stylets were counted and found to be within manufacturing specifications.Also received were two photographs which depicted 3cg tls stylets.Both photographs depicted the plastic-coated regions of the wires, including the distal tip epoxy.Usage residues were observed on the stylet wires.Kinks were observed in both stylets approximately midway along the length of the plastic-coated regions.Both stylets appeared to be intact.No deficiencies were discovered during evaluation of the returned lot samples; however, the stylets depicted in the attached photographs both exhibited kinks within the plastic-coated regions.Inspection of the photographs was insufficient to determine a cause for the observed kinking.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include complete removal and re-insertion of the stylet during catheter trimming, insertion of the stylet past the tip of the trimmed catheter, and stylet manipulation prior to or during attempted use.A batch history review (bhr) of regq1413 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that "dr.Has identified quality issues with our bard powerpicc provena lines.There is no specific differentiation for what piccs we are seeing the issue with (single vs dual, 3-5fr).Wire pulls out smoothly, but then noted to have be bent to the point of nearly breaking.Risk is of dislodgment in the line/vessel".It was reported this occurred with two devices.This report addresses the first device.

Brand Name
DOT PROV SOLO SP 4F DL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16371604
Report Number3006260740-2023-00426
Device Sequence Number6813834
Product Code LJS
UDI-Device Identifier00801741134197
UDI-Public(01)00801741134197
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue NumberS1294108PD
Device Lot NumberREGQ1413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown